×

zbMATH — the first resource for mathematics

A bootstrapping approach for computing multiple solutions of differential equations. (English) Zbl 1294.65085
Summary: Discretizing systems of nonlinear algebraic differential equations yields polynomial systems. When using a fine discretization, the resulting polynomial system is often too large to solve using a direct solving approach. Our approach for solving such systems is to utilize a homotopy continuation based method arising from domain decomposition. This method solves polynomial systems arising from subdomains and then uses homotopy continuation to build solutions of the original polynomial system. We illustrate this approach on both one- and two-dimensional problems.

MSC:
65L80 Numerical methods for differential-algebraic equations
34A09 Implicit ordinary differential equations, differential-algebraic equations
65L10 Numerical solution of boundary value problems involving ordinary differential equations
14Q99 Computational aspects in algebraic geometry
Software:
Bertini
PDF BibTeX Cite
Full Text: DOI
References:
[1] Hao, W.; Hauenstein, J. D.; Hu, B.; Liu, Y.; Sommese, A. J.; Zhang, Y.-T., Multiple stable steady states of a reaction-diffusion model on zebrafish dorsal-ventral patterning, Discrete Contin. Dyn. Syst. - Ser., 4, 1413-1428, (2011) · Zbl 1218.65043
[2] Morgan, A. P.; Sommese, A. J., Coefficient-parameter polynomial continuation, Appl. Math. Comput., Appl. Math. Comput., 51, 2, 207-160, (1992), (erratum) · Zbl 0755.65050
[3] Hao, W.; Hauenstein, J. D.; Hu, B.; Liu, Y.; Sommese, A. J.; Zhang, Y.-T., Continuation along bifurcation branches for a tumor model with a necrotic core, J. Sci. Comput., 53, 395-413, (2012) · Zbl 1328.92032
[4] Hao, W.; Hu, B.; Sommese, A. J., Cell cycle control and bifurcation for a free boundary problem modeling tissue growth, J. Sci. Comput., 56, 350-365, (2013) · Zbl 1271.92012
[5] Hao, W.; Hauenstein, J. D.; Hu, B.; Sommese, A. J., A three-dimensional steady-state tumor system, Appl. Math. Comput., 218, 2661-2669, (2011) · Zbl 1238.92019
[6] Hao, W.; Hauenstein, J. D.; Hu, B.; McCoy, T.; Sommese, A. J., Computing steady-state solutions for a free boundary problem modeling tumor growth by Stokes equation, J. Comput. Appl. Math., 237, 326-334, (2013) · Zbl 1303.92044
[7] Hao, W.; Hauenstein, J. D.; Hu, B.; Liu, Y.; Sommese, A. J.; Zhang, Y.-T., Bifurcation for a free boundary problem modeling the growth of a tumor with a necrotic core, Nonlinear Anal. Ser. B: Real World Appl., 13, 694-709, (2012) · Zbl 1238.35193
[8] Hao, W.; Hauenstein, J. D.; Shu, C. W.; Sommese, A. J.; Xu, Z.; Zhang, Y.-T., A homotopy method based on WENO schemes for solving steady state problems of hyperbolic conservation laws, J. Comput. Phys., 250, 332-346, (2013) · Zbl 1349.65558
[9] Allgower, E. L.; Bates, D. J.; Sommese, A. J.; Wampler, C. W., Solution of polynomial systems derived from differential equations, Computing, 76, 1-10, (2005) · Zbl 1086.65075
[10] Dawson, C. N.; Du, Q.; Dupont, T. F., A finite difference domain decomposition algorithm for numerical solution of the heat equation, Math. Comp., 57, 63-71, (1991) · Zbl 0732.65091
[11] Hao, W.; Zhu, S., Parallel iterative methods for parabolic equations, Int. J. Comput. Math., 86, 431-440, (2009) · Zbl 1160.65328
[12] Zhu, S., Conservative domain decomposition procedure with unconditional stability and second-order accuracy, Appl. Math. Comput., 216, 3275-3282, (2010) · Zbl 1197.65134
[13] Hao, W.; Zhu, S., A domain decomposition finite difference scheme with third-order accuracy and unconditional stability, Appl. Math. Comput., 219, 6170-6181, (2013) · Zbl 1273.65136
[14] Sommese, A. J.; Wampler, C. W., Numerical solution of systems of polynomials arising in engineering and science, (2005), World Scientific Singapore · Zbl 1091.65049
[15] Chen, C.; Xie, Z., Structure of multiple solutions for nonlinear differential equations, Sci. China Ser. A Math., 47, 172-180, (2004) · Zbl 1090.35075
[16] D.J. Bates, J.D. Hauenstein, A.J. Sommese, C.W. Wampler, Bertini: software for numerical algebraic geometry, Available at: bertini.nd.edu.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.